MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during removal of a clot in m1 segment of the middle cerebral artery, the physician pulled the subject stent retriever in an attempt to withdraw it and felt resistance.The subject stent retriever fractured at the distal delivery wire, just proximal to the retriever while it was inside patient's anatomy.The patient anatomy was noted to be tortuous and the physician made no further attempts to remove the subject device fragment or the un-retrieved clot.Surgical delay occurred but duration is unknown.Additional medication given due to event is also unknown.The procedure was not completed successfully and patient condition remains the same as at admission as the clot was not able to be removed.No further information is available.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the patient anatomy was tortuous, continuous flush was maintained throughout the procedure, no damage noted to the packaging prior to preparation of the device, and there was resistance encountered during initial pull before it detached.In addition, an image taken during the procedure was provided and confirmed initial report of stent left in patient.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned, a cause of 'undeterminable' shall be assigned to the as reported retriever fracture/broken during use, un-retrieved device fragments, and difficult/unable to withdraw retriever.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10577535
Report Number3012931345-2020-00146
Device Sequence Number1192898
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number90186
Device Catalogue Number90186
Device Lot Number0000030418
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARKSMAN 027 160CM CATHETER (UNKNOWN); ZOOM 071 ASPIRATION SYSTEM (UNKNOWN)
Outcome Attributed to Adverse Event Other;